Alert archive / Wisconsin / Small Craft Advisories in 2019

Small Craft Advisory 74, NWS Green Bay, WI

October 20, 2019

NWS Green Bay, WI issued this small craft advisory at Oct 20, 2019, 3:38 PM CDT. It took effect at Oct 21, 2019, 7:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 20, 2019, 3:38 PM CDT (20:38 UTC)
In effect from
Oct 21, 2019, 7:00 PM CDT
Expired
Oct 21, 2019, 10:35 AM CDT
In force
Issued by
NWS Green Bay, WI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 20, 3:09 PM CDT, 29 minutes earlier.

Area forecast discussion, Oct 20, 3:09 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
309 PM CDT Sun Oct 20 2019

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Monday
Issued at 309 PM CDT Sun Oct 20 2019

The latest RAP analysis and satellite/imagery show a weak high
pressure system centered across Wisconsin early this afternoon.
The last remnants of this morning's low stratus and fog has pushed
into Lake Michigan. Meanwhile, low pressure is moving east over
South Dakota with an associated arcing band of rain. As this low
intensifies as it moves northeast into Wisconsin on Monday,
forecast concerns mainly revolve around precip trends, and
potential for gales and lakeshore flooding.

Tonight...Low pressure will move east towards the Minnesota and
Iowa border by 12z Monday. Ahead of the low, will see a large
swath of middle and high clouds sweep across the area. Southeast
winds will also be increasing through the night as the pressure
gradient tightens. The combo of cloud cover and increasing winds
will lead to a warmer night, with lows ranging from the low 40s
near the U.P. border to near 50 by the lakeshore. Models generally
indicate that low level moisture will increase very late tonight,
with progged soundings indicating that a chance of precip will
increase after about 09z over central WI. The rest of the area
should see dry weather hold on.

Monday...The strengthening low will lift northeast across western
Wisconsin through the day. A band of rain will be accompanying
the low, which will move from southwest to northeast across most
of the area during the morning. Some of the heaviest rain may
occur during the afternoon just ahead of the dry slot where models
project 100-200 j/kg of elevated cape will arrive. Therefore,
some claps of thunder appear possible along with some locally
heavy downpours. Decent rainfall totals of 0.5 to 1.0 inches look
likely for most of the area. Gusty southeast winds to 30 or 35 mph
will lead to a wind driven rain at times and large waves of 6 to
10 ft along the Lake Michigan shoreline. The synoptic pattern will
be favorable for lakeshore flooding, though models do not
indicate much in the way of a storm surge. However, given 6 to 10
ft waves expected, this could lead to some flooding in low lying
areas along the lakeshore and beach erosion. Will hoist a
lakeshore flood advisory. Lowered highs a degree or two because of
the rainfall.

.LONG TERM...Monday Night Through Sunday
Issued at 309 PM CDT Sun Oct 20 2019

Surface and upper lows will move slowly northeast
from the Minnesota Arrowhead Monday night to near Hudson's Bay
Wednesday. A period of dry weather is possible Monday evening,
before showers return Monday night into Tuesday as warm air wraps
around the system and arrives from the northwest.

Looks like the precipitation will remain as all rain with 925 mb
temperatures remaining above freezing until Wednesday. Mostly dry
and cool weather should follow for the middle and end of the
week.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1132 AM CDT Sun Oct 20 2019

Low stratus continues to rapidly dissipate late this morning,
which should leave mostly clear skies for the rest of the
afternoon.

An approaching low pressure system remains expected to bring in
clouds above 15 kft this evening, before low clouds arrive late
tonight. Low level wind shear is also forecast to develop late
tonight as well, which will persist through much of Monday
morning.

Light to moderate rain showers are anticipated to move from
southwest to northeast across the region on Monday morning. A few
thunderstorms are possible, mainly from late morning into the
afternoon. The showers could bring down some brief gusty winds
above what is explicitly stated in the tafs.
&&

.MARINE...
Issued at 309 PM CDT Sun Oct 20 2019

A strong low pressure system will be passing across the area on
Monday and Tuesday. Ahead of the low, east to southeast winds
will increase late tonight into Monday morning, with gusts on the
Bay and Lake approaching 30 kts by midday. Wind gusts will peak on
Monday afternoon in the 30 to 35 kt range, before subsiding
somewhat on Monday evening.

After winds veer to the southwest, winds are expected to increase
again late Monday night into Tuesday. Gusts in the 30 to 35 kt
range appear likely from late Monday night into Tuesday night.

Wind gusts will be approaching gale force for much of the period
from Monday morning through Tuesday night. The latest guidance
suggests Tuesday into Tuesday night may have the greatest risk of
gales. As a result, will issue a small craft advisory starting at
6 am Monday and only mention a few gale force gusts possible for
the Bay. Later shifts may upgrade if enough support from the
latest trends. Will upgrade the Gale Watch to a Gale Warning on
Lake Michigan.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Lakeshore Flood Advisory from 10 AM to 10 PM CDT Monday for
WIZ022-040-050.
&&

SHORT TERM.....MPC
LONG TERM......RDM
AVIATION.......MPC
MARINE.........MPC
Hazardous weather outlook, Oct 20, 2:42 PM CDT, 56 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
242 PM CDT Sun Oct 20 2019

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
242 PM CDT Sun Oct 20 2019

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

No severe weather is expected, but there is a slight chance for
thunderstorms on Monday. Locally heavy rainfall is possible with
some of the storms.

Onshore southeast winds, high waves, and high lake levels may lead
to some lakeshore flooding across southeast facing beaches on
Door, Kewaunee, and Manitowoc counties Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-211945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
242 PM CDT Sun Oct 20 2019

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

No widespread hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Conditions hazardous for small craft can be expected from early
Monday morning into Wednesday across the Bay of Green Bay. A few
gale force gusts to 35 knots are possible, mainly near the
northern tip of the Door Peninsula.

Gale force winds are expected at times across the Lake Michigan
nearshore waters from Monday through Tuesday evening. Please see
the latest Marine Weather Message and Nearshore Forecast for
details.

Thunderstorms are possible on Monday afternoon. Any storms will
pose a hazard to boaters.

MPC/RDM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 3:43 AM CDTGale WatchGRB12 hr
Oct 20, 3:03 PM CDTLakeshore Flood AdvisoryGRBBrown, Door, Kewaunee, Manitowoc, Marinette, Oconto31 hr
Oct 20, 3:38 PM CDTGale WarningGRB51 hr
Oct 20, 3:38 PM CDTMarine Dense Fog AdvisoryGRB14 hr

Nearby

Small Craft Advisories in Wisconsin, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.